I take 20 mg Simvastatin and Imatinib I have recently read that these drugs interact to cause myopathy which I presume is muscle disease Am I correct ? Does anybody else have experience of statin use with tki inhibitor
You are here
I was on simvastatin some years ago ( as well as imatinib). I had dreadful pain on the soles of both feet for about 2 years - like walking on broken glass. I was tested for neuropathy, diabetes and everything going. At a CML patient conference in Cardiff ( maybe 2011??) Prof Steve O'Brien was a presenter and I asked about imatinib and statins (there was nothing about a contraindiction back then). His answer was that anyone on imatinib should be very cautious about statins. I stopped my statins ( prescribed as a precaution rather than high cholesterol) and within 3 days my feet were back to normal.
So be careful with statins - especially simvastatin. I would speak to my GP and see if another statin can be prescribed.
Take care and keep safe,
You need to think about going on to Candesartan if you wish to avoid any interaction between the tki and the statin;with all the other statins the tki increases the uptake and effect of the statin leading to substantial musculo-skeletal problems and issues with peripheral neuropathy, myositis and similar.
I trust that this helps